Welcome to the forum Darkangel. Many of us here have been through exactly what you are going through, and are in various stages of handling it.
I abused hydrocodone for years, I first got them due to chronic pain. I still have the chronic pain, but have been clean of the hydrocodone for 3 months to the day. It is doable, but hard.
To answer your question, yes there is a lot you can do to help yourself nutrionally. I'll give you a start here, but email me at ***@**** if you'd like a more detailed approach and more info.
First, start taking the following supplements:
L-Tyrosine (if you are going cold turkey, this is a must. Find the right dose for you. anything over 1000mg makes me feel shaky, but some folks tolerate up to 2,000mgs, especially in detox.) The Tyrosine helps restore the dopamine and norepinephrine that opiates drain.
A good multimineral tablet or liquid, that has zinc, magnesium and manganese. This is extremely helpful.
A good multivitamin
The amino acid 5 HTP, which will restore normal seratonin. Take between 50 and 100mg, either once or up to 3 times a day. Find the lowest dose that works best for you.
Good luck with your taper, and please feel free to post here and email us and get as much support as you can.
Good advice from WW, follow it and it will help tremendously.
If your on FIVE 5mg a day, make sure you spread them out throughout the day, this will help lessen the crappy feeling. Every 3-6 days reduce it by 1 pill. The rule I found is "the lower the slower" for having the least amount of discomfort.
As you get down to 2 a day or so, try breaking them in half to spread it out through the day better. You can do it, most of us here have at some point. That's the easy part actually - the hard part is once your off, staying off. But, your at the right place and it sounds like your committed to it --you'll do it! Take care, Durty
Hi everyone, I recently noticed all your postings and had to write. I have had 6 knee surgeries, two reconstructive. I started with vicoden and percoset and slowly went to buying drugs on the street, mainly Oxy-contin. I always thought I was fine, until I realized I was taking about 120mg a day sometimes less sometimes more. Never mind the money I was spending, I am completely dependant on them. I just recently started taking 5-10mg of methadone and it has worked well. I'm on my 5th day without oc's and my 1st without methadone. I feel fine physically but mentally I want to go back and buy more oxycontin. I NEED ADVISE SOON!!
At this point, the best advice I can offer is to get the support of other recovering addicts to help you learn to fight the mental cravings.
Try to write down the reasons you chose to get clean to begin with. keep a recovery journal, and write down why you want to stay clean. When a craving hits, do something different right away. Kip, a poster here, told me that cravings usually last around 20 seconds. You can handle 20 seconds at a time! You might need to handle a lot of different chunks of 20 seconds, but if you break it down to a small choice, it helps.
Have you tried NA meetings or counseling? Both help.
good luck and let us know how you are doing.
Welcome to the forum. Listen to WW as she speaks from experience. Detox can be done, recovery attained and lives restored. You will get all the support in the world here from people have been in your shoes or are still in your shoes. Lean on us when the need arises.
GWH, I must tell you that for me the mental cravings were far and above harder then the physical, which was no picnic itself, but the mental lasted longer. I found that when the "Dragon" whispers, as I call them, knocked at my door I would come here and read and post till they passed. They never lasted longer then a few minutes at a time and by occupying my time with something else, they seemed to pass and came less frequently as time marched on. Stay determined on on the path to freedom. There is Light at the end of the tunnel. I shall keep you in my thoughts and prayers. Good luck on your journey.
Power & Magick 2 U all,
Thank you for the quick response, it really did help me. However, I had already failed, I didn't buy anything but that is because I couldn't get it...... I'm hoping I can prevent myself from doing that again, I don't know. I never tried NA cause I was never "that bad".........right. I'm thinking it might be the right option right about now. My brother is trying to help, he was worse then I was but he got himself turned around, and is trying his hardest to do the same for me. I will keep you posted, but thank you so much for your time, I really do appreciate it.
P.S - it makes it even harder because I'm in sales, I have to talk all day.......
I can't talk because I'm at work, I feel like people keep leaning over my shoulder, but your response is well noted, I have already learned that this forum is a HUGE help, and from reading past entries, I can see you are a major reason for that. Thank you, talk to you soon.
Today is the first day that I have been here and boy do I need some help from others that have gone through these nightmare withdrawals. I am wondering if I will be able to handle this myself at home or am going to end up in the hospital. It has been exactly 29 hours since I took my last Ultram pill!!! I am counting the seconds! It all started with me being given that prescription five years ago for back pain when it was said to not be addictive. It has controlled my LIFE!! I have lived on it every single day for 5 years. I know that for the past 3 years I have been taking it because it makes me mentally feel good...I no longer needed it for my back...it was for my sanity!! Yesterday I decided that I could no longer live this way and live for every pill so I just stopped.....cold turkey!!!!!! Right at this particular moment I am able to sit here somewhat normal and type but in a few minutes I probably will break out in sweat, start shaking, and loose my mind. This is absolutely a hell!!!!!! Am I going to make it at home going through this?? Will this pass soon? Have any of you withdrawn from that medication on your own? Please help me! Can you give me some ideas of what helped any of you to get through this.
I and many others have withdrawn from narcotics cold turkey, but I have no experience with withdrawal from ultram. I was prescribed it once for back pain, but it did nothing for the pain, and I threw it out.
I do know there are some on this site who have had a problem with ultram addiction, and have been trying to taper down. I may be wrong about this, but I've heard that withdrawal from ultram is similar to narcotic withdrawal....sweating, chills, restlessness, bodyaches etc. I just did a web search on ultram withdrawal to see if it is dangerous to stop it cold turkey, and as far as I can tell it, it is uncomfortable but not dangerous to stop cold turkey...but please, just to be sure, call your doc or pharmacist and ASK if is dangerous to go cold turkey.
You can expect to feel very uncomfortable...try taking a good multimineral tablet, and maybe adding the amino acid L-Tyrosine and 5 HTP. They both work to ease narcotic withdrawal and may help you with your withdrawal as well.
Drink tons of water, and get as much emotional support as you can.
Post all you want! When I was going through hydrocodone withdrawal I babbled away on this site...I must have posted a zillion times a day, just to get through it. There is a lot of good support available to you. congratulations for wanting to get clean!
Yes, I've stopped cold turkey many many times. My first time was the worst time going off of morphine 30 years ago. Ultram is reportedly pretty unpleasant stuff to withdraw from according to some former postings here.
Personally, I could take the physical part of withdrawals standing on my head. It is the mental anguish that we dread the most. It's like losing a loved one in a way. It takes time to regain/recover from this imprint on our minds. Five years is a long time to have been so dependent on anything. You are not going to get over it really quickly. This is the life we lead, my friend. I just want you to know that you will never be alone as long as you have friends who can love you no matter what.
I will love you no matter what happens. If you want self love and self respect, it's all up to you! Some make it and some don't in this life. It took me 50 years to figure this out.
Goodluck to all trying to quit, wean!!!!
You have been given excellent advice by some of the best. Stay closeby and lean on everyone if you need to! You can't do this alone, noone should have too!
We are here for you!
Even if i'm not able (at this time) to help myself much, i do admire your strength and will to regain control of your lives!!
just wanted to say hello to everyone. i haven't been away, just
in one of my silent spells. my heart goes out to all who are
trying to detox. i detox every 3-4 weekes from 40mg. oxycontin
3 times a day. i've found that Thomas's detox recipee works well
for me. i've also noticed that since i was put an klonipin ( for
a sleep disorder) the detoxing seems to go much more smoothly.
Schlub: it's good to hear your still doing ok! I don't know if
you remember me posting to you when you first started detoxing
with bup. anyhow keep up the good work!!
everyone: keeep an angel on your shoulder